Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

Keratotic Miliaria Precipitated by Radiotherapy

Keratotic Miliaria Precipitated by Radiotherapy Abstract To the Editor.— A number of reports have dealt with unexpected disorders secondary to radiotherapy. Most of these have emphasized the development of follicular-based acneform eruptions characterized by comedones, papules, pustules, and cysts,1-3 but more recently, Burns4 described a patient in whom multiple digitate keratoses appeared after radiotherapy.We describe a patient in whom a miliarialike eruption developed confined to the radiotherapy field, which showed extensive keratinization concentrated in the eccrine ducts and their openings. This appears to be a distinct radiotherapy-induced keratotic disorder that may have been conditioned by previous chemotherapy. Report of a Case.— A 48-year-old man underwent a laparotomy in May 1981 for abdominal pain thought to be due to a pseudocyst of the pancreas. Biopsies and subsequent staging revealed stage 2E non-Hodgkin's lymphoma of a poorly differentiated lymphocytic type. He was treated with nine courses of doxorubicin hydrochloride, teniposide, cyclophosphamide, References 1. Bluefarb SM: Comedos following roentgen ray therapy . Arch Dermatol 1947;56:537-538.Crossref 2. Trunnell TN, Baer RL, Michaelides P: Acneform changes in areas of cobalt irradiation . Arch Dermatol 1972;106:73-75.Crossref 3. Stein KM, Leyden JJ, Goldschmidt H: Localised acneform eruption following cobalt irradiation . Br J Dermatol 1972;87:274-279.Crossref 4. Burns DA: Postirradiation digitate keratoses . Clin Exp Dermatol 1986;11:646-649.Crossref 5. Harrist TJ, Fine JD, Berman RS, et al: Neutrophilic eccrine hidradenitis . Arch Dermatol 1982;118:263-267.Crossref 6. Lerner TH, Barr RJ, Dolezal JF, et al: Syringomatous hyperplasia and eccrine squamous syringometaplasia associated with benoxaprofen therapy . Arch Dermatol 1987;123:1202-1204.Crossref 7. Bronner AK, Hood AF: Cutaneous complications of chemotherapeutic agents . J Am Acad Dermatol 1983;9:645-663.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Dermatology American Medical Association

Keratotic Miliaria Precipitated by Radiotherapy

Archives of Dermatology , Volume 124 (6) – Jun 1, 1988

Loading next page...
 
/lp/american-medical-association/keratotic-miliaria-precipitated-by-radiotherapy-okXp0HvjqC
Publisher
American Medical Association
Copyright
Copyright © 1988 American Medical Association. All Rights Reserved.
ISSN
0003-987X
eISSN
1538-3652
DOI
10.1001/archderm.1988.01670060013007
Publisher site
See Article on Publisher Site

Abstract

Abstract To the Editor.— A number of reports have dealt with unexpected disorders secondary to radiotherapy. Most of these have emphasized the development of follicular-based acneform eruptions characterized by comedones, papules, pustules, and cysts,1-3 but more recently, Burns4 described a patient in whom multiple digitate keratoses appeared after radiotherapy.We describe a patient in whom a miliarialike eruption developed confined to the radiotherapy field, which showed extensive keratinization concentrated in the eccrine ducts and their openings. This appears to be a distinct radiotherapy-induced keratotic disorder that may have been conditioned by previous chemotherapy. Report of a Case.— A 48-year-old man underwent a laparotomy in May 1981 for abdominal pain thought to be due to a pseudocyst of the pancreas. Biopsies and subsequent staging revealed stage 2E non-Hodgkin's lymphoma of a poorly differentiated lymphocytic type. He was treated with nine courses of doxorubicin hydrochloride, teniposide, cyclophosphamide, References 1. Bluefarb SM: Comedos following roentgen ray therapy . Arch Dermatol 1947;56:537-538.Crossref 2. Trunnell TN, Baer RL, Michaelides P: Acneform changes in areas of cobalt irradiation . Arch Dermatol 1972;106:73-75.Crossref 3. Stein KM, Leyden JJ, Goldschmidt H: Localised acneform eruption following cobalt irradiation . Br J Dermatol 1972;87:274-279.Crossref 4. Burns DA: Postirradiation digitate keratoses . Clin Exp Dermatol 1986;11:646-649.Crossref 5. Harrist TJ, Fine JD, Berman RS, et al: Neutrophilic eccrine hidradenitis . Arch Dermatol 1982;118:263-267.Crossref 6. Lerner TH, Barr RJ, Dolezal JF, et al: Syringomatous hyperplasia and eccrine squamous syringometaplasia associated with benoxaprofen therapy . Arch Dermatol 1987;123:1202-1204.Crossref 7. Bronner AK, Hood AF: Cutaneous complications of chemotherapeutic agents . J Am Acad Dermatol 1983;9:645-663.Crossref

Journal

Archives of DermatologyAmerican Medical Association

Published: Jun 1, 1988

References